Alert archive / California / Wind Advisories in 2006

Wind Advisory 31, NWS Las Vegas, NV

November 13, 2006Inyo County, San Bernardino County, California; Esmeralda County, Nye County, Nevada

NWS Las Vegas, NV issued this wind advisory at Nov 13, 2006, 3:37 AM PST for Inyo County, San Bernardino County, California; Esmeralda County, Nye County, Nevada. It took effect at Nov 13, 2006, 6:00 AM PST. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Nov 13, 2006, 3:37 AM PST (11:37 UTC)
In effect from
Nov 13, 2006, 6:00 AM PST
Expired
Nov 14, 2006, 2:00 PM PST
In force
32 hr
Issued by
NWS Las Vegas, NV

Counties Inyo County, CA, San Bernardino County, CA, Esmeralda County, NV, Nye County, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 131137
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
337 AM PST MON NOV 13 2006

CAZ520-131245-
/O.CAN.KVEF.HW.A.0011.061113T1400Z-061114T0300Z/
OWENS VALLEY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE
337 AM PST MON NOV 13 2006

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE HIGH
WIND WATCH FOR THE OWENS VALLEY. STRONG DOWNSLOPE WINDS ARE NO
LONGER EXPECTED TO DEVELOP IN THE OWENS VALLEY TODAY. INSTEAD...
STRONG WINDS WILL REMAIN CONFINED TO THE HIGH ELEVATIONS OF THE
SOUTHERN SIERRA AND WHITE MOUNTAINS.

$$

CAZ519-131800-
/O.UPG.KVEF.HW.A.0011.061113T1400Z-061114T0300Z/
/O.NEW.KVEF.WI.Y.0031.061113T1400Z-061114T1200Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
337 AM PST MON NOV 13 2006

...WIND ADVISORY IN EFFECT UNTIL 4 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST TUESDAY FOR THE EAST
SLOPES OF THE SOUTHERN SIERRA.

STRONG WEST TO NORTHWEST FLOW ALOFT WILL PRODUCE SUSTAINED WIND
SPEEDS OF 25 TO 35 MPH...WITH GUSTS UP TO 65 MPH...IN THE HIGH
EAST SLOPES OF THE SOUTHERN SIERRA TODAY THROUGH TONIGHT.
FAVORABLE LOCATIONS FOR THE STRONG WINDS WILL BE NEAR PEAKS...
PASSES AND EAST-WEST CANYONS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ521-131800-
/O.NEW.KVEF.WI.Y.0031.061113T1400Z-061114T1200Z/
WHITE MOUNTAINS OF INYO COUNTY-
337 AM PST MON NOV 13 2006

...WIND ADVISORY IN EFFECT UNTIL 4 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST TUESDAY FOR THE WHITE
MOUNTAINS OF INYO COUNTY.

STRONG WEST TO NORTHWEST FLOW ALOFT WILL PRODUCE SUSTAINED WIND SPEEDS
OF 25 TO 35 MPH...WITH GUSTS UP TO 65 MPH...IN THE HIGH ELEVATIONS
OF THE WHITE MOUNTAINS TODAY THROUGH TONIGHT. FAVORABLE LOCATIONS
FOR THE STRONG WINDS WILL BE NEAR PEAKS... PASSES AND EAST-WEST
CANYONS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JGA
5 follow-up statements
000 
WWUS75 KVEF 131759
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
959 AM PST MON NOV 13 2006

CAZ519-521-140200-
/O.CON.KVEF.WI.Y.0031.000000T0000Z-061114T1200Z/
EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
959 AM PST MON NOV 13 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. 

STRONG WEST TO NORTHWEST FLOW ALOFT WILL PRODUCE SUSTAINED WIND
SPEEDS OF 25 TO 35 MPH...WITH GUSTS UP TO 65 MPH...IN THE HIGH
ELEVATIONS OF THE WHITE MOUNTAINS TODAY THROUGH TONIGHT.
FAVORABLE LOCATIONS FOR THE STRONG WINDS WILL BE NEAR PEAKS...
PASSES AND EAST-WEST CANYONS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KVEF 132312
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
312 PM PST MON NOV 13 2006

CAZ521-140015-
/O.CAN.KVEF.WI.Y.0031.000000T0000Z-061114T1200Z/
WHITE MOUNTAINS OF INYO COUNTY-
312 PM PST MON NOV 13 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELED THE WIND
ADVISORY. 

$$

CAZ523>525-140715-
/O.EXB.KVEF.WI.Y.0031.061114T0500Z-061114T2000Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOHAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS
312 PM PST MON NOV 13 2006

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 12 PM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM PST
TUESDAY. 

WESTERLY WINDS ABOVE THE SURFACE OVER SAN BERNARDINO ARE EXPECTED
TO INCREASE STARTING THIS EVENING. SOME OF THE HIGHER WINDS WILL
LIKELY MIX DOWN TO THE SURFACE RESULTING IN GUSTY CONDITIONS. WESTERLY
WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH CAN BE EXPECTED IN
PORTIONS OF THE MOJAVE DESERT AND MORONGO BASIN. LIGHTER WINDS ARE
ANTICIPATED BY TUESDAY AFTERNOON.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ519-140715-
/O.CON.KVEF.WI.Y.0031.000000T0000Z-061114T1200Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
312 PM PST MON NOV 13 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. 

STRONG WEST TO NORTHWEST FLOW ALOFT WILL PRODUCE SUSTAINED WIND
SPEEDS OF 25 TO 35 MPH...WITH GUSTS UP TO 65 MPH...IN THE HIGH
ELEVATIONS OF THE WHITE MOUNTAINS TODAY THROUGH TONIGHT.
FAVORABLE LOCATIONS FOR THE STRONG WINDS WILL BE NEAR PEAKS...
PASSES AND EAST-WEST CANYONS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BELL
000 
WWUS75 KVEF 140433
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
833 PM PST MON NOV 13 2006

CAZ523>525-141300-
/O.EXT.KVEF.WI.Y.0031.061114T0433Z-061114T2000Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOHAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS
833 PM PST MON NOV 13 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 12 PM PST TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 12 PM PST TUESDAY. 

STRONG WEST TO NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS AS HIGH
AS 55 MPH WILL CONTINUE OVERNIGHT ACROSS WESTERN SAN BERNARDINO
COUNTY BEFORE STARTING TO DECREASE TUESDAY MORNING. A TRAINED
WEATHER SPOTTER 23 MILES EAST OF BARSTOW ALONG INTERSTATE 15
REPORTED SUSTAINED WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS
REDUCING VISIBILITIES DOWN TO 3 TO 4 MILES IN BLOWING DUST. SOME
OTHER SENSORS IN THE AREA AROUND FORT IRWIN AND INTERSTATE 15
BETWEEN BARSTOW AND BAKER HAVE REPORTED WIND GUSTS UP TO 55 MPH.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ519-141200-
/O.CON.KVEF.WI.Y.0031.000000T0000Z-061114T1200Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
833 PM PST MON NOV 13 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. 

STRONG WEST TO NORTHWEST FLOW ALOFT WILL PRODUCE SUSTAINED WIND
SPEEDS OF 25 TO 35 MPH...WITH GUSTS UP TO 65 MPH...IN THE HIGH
ELEVATIONS OF THE WHITE MOUNTAINS TODAY THROUGH TONIGHT.
FAVORABLE LOCATIONS FOR THE STRONG WINDS WILL BE NEAR PEAKS...
PASSES AND EAST-WEST CANYONS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

PIERCE
000 
WWUS75 KVEF 141209
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
409 AM PST TUE NOV 14 2006

CAZ519-141315-
/O.EXP.KVEF.WI.Y.0031.000000T0000Z-061114T1200Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
409 AM PST TUE NOV 14 2006

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT FOR THE EASTERN SIERRA
SLOPES. WIND SPEEDS ACROSS THE SOUTHERN SIERRA WILL DECREASE
QUICKLY EARLY THIS MORNING AS A WEATHER SYSTEM MOVES INTO THE
NORTHERN INTERMOUNTAIN REGION. CAUTION SHOULD STILL BE USED
BETWEEN 4 AM AND 6 AM SINCE SOME PASSES AND EAST-WEST CANYONS
COULD STILL SEE GUSTS UP TO 60 MPH...BUT THESE CONDITIONS SHOULD BE
SOMEWHAT LOCALIZED.

$$

CAZ523>525-141800-
/O.CON.KVEF.WI.Y.0031.000000T0000Z-061114T2000Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOHAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS
409 AM PST TUE NOV 14 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. 

STRONG WEST TO NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS AS HIGH
AS 55 MPH WILL CONTINUE THIS MORNING ACROSS WESTERN SAN
BERNARDINO COUNTY THEN DECREASING TOWARD NOON. NUMEROUS AUTOMATED
WEATHER SENSORS FROM BARSTOW TO FORT IRWIN AND BAKER WERE
REPORTING WIND GUSTS BETWEEN 45 AND 55 MPH OVERNIGHT. THESE WINDS
MAY PRODUCE AREAS OF BLOWING DUST ALONG INTERSTATES 15 AND 40 WITH
WITH VISIBILITIES POSSIBLY DOWN TO 3 MILES IN BLOWING DUST.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JGA
000 
WWUS75 KVEF 141608
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
808 AM PST TUE NOV 14 2006

NVZ014-142200-
/O.EXB.KVEF.WI.Y.0031.000000T0000Z-061114T2200Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER
808 AM PST TUE NOV 14 2006

...WIND ADVISORY IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. 

STRONG NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS AS HIGH AS 60
MPH WILL CONTINUE IN PORTIONS OF SOUTHERN NYE COUNTY THROUGH EARLY
THIS AFTERNOON ESPECIALLY NEAR THE NEVADA TEST SITE. AT 8 AM
PST...SENSORS ON THE TEST SITE WERE REPORTING SUSTAINED WINDS UP
TO 40 MPH WITH GUSTS TO NEAR 60 MPH. THESE WINDS MAY REDUCE
VISIBILITIES DUE TO BLOWING DUST AND CREATE HAZARDOUS CONDITIONS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ523>525-142000-
/O.CON.KVEF.WI.Y.0031.000000T0000Z-061114T2000Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOHAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS
808 AM PST TUE NOV 14 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. 

STRONG WEST TO NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS AS HIGH
AS 55 MPH WILL CONTINUE THIS MORNING ACROSS WESTERN SAN
BERNARDINO COUNTY THEN DECREASING TOWARD NOON. NUMEROUS AUTOMATED
WEATHER SENSORS FROM BARSTOW TO FORT IRWIN AND BAKER WERE
REPORTING WIND GUSTS BETWEEN 45 AND 55 MPH OVERNIGHT. THESE WINDS
MAY PRODUCE AREAS OF BLOWING DUST ALONG INTERSTATES 15 AND
40 WITH WITH VISIBILITIES POSSIBLY DOWN TO 3 MILES IN BLOWING
DUST.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 12, 9:20 PM PST, 6 hours 17 minutes earlier.

Area forecast discussion, Nov 12, 9:20 PM PST, 6 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
920 PM PST SUN NOV 12 2006

.SYNOPSIS...ANOTHER PACIFIC STORM WILL MOVE ACROSS THE NORTHERN
GREAT BASIN AND PACIFIC NORTHWEST MONDAY RESULTING IN MOSTLY CLOUDY
SKIES...ISOLATED SHOWERS ACROSS THE NORTHCENTRAL NEVADA MOUNTAINS
AND WINDY CONDITIONS ACROSS THE SOUTHERN SIERRA. LOCALLY BREEZY
CONDITIONS WILL THEN DEVELOP LATE TUESDAY AS THIS STORM CONTINUES TO
MOVE EAST. DRY AND WARMER CONDITIONS LOOKED FOR DURING THE REMAINDER
OF THE WEEK AS A RIDGE OF HIGH PRESSURE MOVES OVER THE AREA.
&&

.UPDATE...A STRONG NORTHWESTERLY JET WILL BE MOVING ACROSS NORTHERN
CALIFORNIA AND NORTHWEST NEVADA TONIGHT. INFRARED IMAGERY SHOWING
RAPID CLOUD TOP COOLING OVER NORTHERN CALIFORNIA WHICH IS ASSOCIATED
WITH STRONG UPWARD FORCING IN LF EXIT REGION. SACRAMENTO RADAR
DETECTING SCATTERED RAIN SHOWERS WITH SNOW IN THE SIERRA AS FAR
SOUTH AS LAKE TAHOE. A FEW OBSERVATION PLATFORMS AT ELEVATIONS AT OR
ABOVE 8300 FEET REPORTING WIND GUSTS AROUND 80 MPH IN THE SIERRA.
THE NOSE OF THE STRONG NORTHWEST JET REACHES AS FAR SOUTH AS
SOUTHERN NEVADA EARLY MONDAY MORNING. HAVE NOT GOTTEN ANY OF THE 00Z
4KM WRF WITH MODEL DOMAIN CENTERED ON THE SOUTHERN SIERRA YET. BUT
OAKLAND AND RENO SOUNDINGS DID INDICATE STRONG INVERSION NEAR
MOUNTAIN TOP WHICH IS A POSITIVE FOR DOWNSLOPE WINDS WITH A SLIGHT
NEGATIVE BEING THAT THE WINDS ARE NOT PERPENDICULAR BUT MORE FROM A
WEST-NORTHWEST DIRECTION. FOR NOW WILL LEAVE THE HIGH WIND WATCH
POSTED FOR THE SOUTHERN SIERRA/OWENS VALLEY MONDAY. STATEMENT WILL
NEED TO BE UPDATED AROUND 11 PM AND BY THEN HOPING TO GET THE 4KM
WRF FOR ANY POTENTIAL CHANGES. WILL UPDATE AND INDICATE MORE CLOUD
COVER TONIGHT AND INITIALLY LOWER THE SNOW LEVELS IN THE NORTHWEST
ZONES TONIGHT/EARLY MONDAY.

.AVIATION...STRONG SOUTHWEST WINDS ARE BLOWING ACROSS THE SIERRA
CRESTS TONIGHT THROUGH MONDAY NIGHT. WAVE FORMATION IS EXPECTED ON
THE LEE SIDE WITH SOME OF THEM BREAKING AND BRINGING 60 TO 70 MPH
SURFACE WINDS ON THE EAST SLOPES. MODERATE TO SEVERE TURBULENCE CAN
BE EXPECTED ON THE LEE SIDES OF THE SIERRA AND WHITE MOUNTAINS OF
INYO COUNTY. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER
CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS...KVGT...KDRA...
KBIH...KDAG...KEED FOR DETAILS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&

.PREV DISCUSSION...240 PM PST SUN NOV 12 2006...SURFACE PRESSURE
GRADIENTS RAPIDLY DECREASING WITH RESULTANT DECREASE IN WINDS ACROSS
THE CWA THIS AFTERNOON. EXPECT THIS TREND TO CONTINUE THROUGH THE
REMAINDER OF THE EVENING. CONSIDERABLE HIGH LEVEL MOISTURE PUSHING
SOUTHEAST IN FLOW ALOFT AHEAD OF THE MAIN SHORT WAVE WHICH IS
EXPECTED TO MOVE OVER THE CWA ON MONDAY. ALTHOUGH DIFFERENCES IN
TIMING/AREAL COVERAGE OF PRECIPITATION BETWEEN THE NAM/GFS...OVERALL
PATTERN SEEMS TO HANDLED WELL. STRONG JET...160KT PLUS...FORECAST TO
NOSE INTO NORTHERN CALIFORNIA BY 12Z MONDAY TO RAPIDLY PUSH SHORT
WAVE ACROSS THE CWA MONDAY/MONDAY NIGHT. BEST DYNAMICS WITH THE
SYSTEM TO REMAIN TO THE NORTH OF THE AREA...HOWEVER TRAILING FEATURE
ALONG WITH OROGRAPHICS ACROSS THE NORTHERN MOUNTAINS TO COMBINED TO
KEEP ISOLATED/SCATTERED SHOWERS GOING FOR MUCH OF MONDAY/MONDAY
NIGHT. MAIN CONCERN HOWEVER WILL BE WINDS ACROSS THE SOUTHERN SIERRA
AND OWENS VALLEY. CURRENT WRF POINTING TO BETTER INDICATORS OF
POSSIBLE DOWNSLOPE WIND EVENT LATE MONDAY MORNING INTO MONDAY
AFTERNOON THAN PREVIOUS RUN WITH WINDS 60+KTS MTN TOPS AND 45+KT MID
SLOPE. WILL ISSUE HIGH WIND WATCH FOR THE AREA FOR MONDAY. STRONG
MOUNTAIN TOP WINDS MAY ACTUALLY BEGIN EARLIER AND WILL NEED TO
MONITOR CLOSELY OVERNIGHT. LIMITED WIND PROBLEMS ELSEWHERE ON
MONDAY. HOWEVER...SURFACE HIGH THEN BUILDS TO THE NORTHEAST ON
TUESDAY AS SHORT WAVE CONTINUES SHIFTING EAST FOR POSSIBLY ANOTHER
ROUND OF BREEZY TO WINDY CONDITIONS...ESPECIALLY ALONG THE COLORADO
RIVER VALLEY. LOOK FOR TEMPS REBOUNDING IN THE SHORT TERM WITH MOST
READINGS BEING NEAR NORMAL BY TUESDAY.

.LONG TERM...A SERIES OF SHORTWAVES ROTATING AROUND A STRONG UPPER
LOW IN THE GULF OF ALASKA WILL HELP FLATTEN THE EASTERN PACIFIC
RIDGE WEDNESDAY AND THURSDAY. THIS WILL BRING A ZONAL FLOW TO THE
CWA AND KEEP MAINLY HIGH LEVEL CLOUDS OVER THE AREA. TEMPERATURES
ARE FORECAST TO REMAIN ABOUT 3-5 DEGREES ABOVE NORMAL THROUGH THE
WEEK.
&&

VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...HIGH WIND WATCH FOR MONDAY ZONES 519 AND 520.

PIERCE/JACQUES

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Nov 12, 6:40 AM PST, 20 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
640 AM PST SUN NOV 12 2006

CAZ519-520-131445-
EASTERN SIERRA SLOPES-OWENS VALLEY-
640 AM PST SUN NOV 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FAST AND STRONG STORM SYSTEM WILL ENTER THE PACIFIC NORTHWEST
LATE SUNDAY. VERY STRONG WEST WINDS ALOFT WILL SET UP A POTENTIAL
DOWNSLOPE SITUATION FOR THE EASTERN SLOPES OF THE SIERRA AND
OWENS VALLEY EARLY MONDAY MORNING AND INTO MONDAY AFTERNOON. WINDS
UP TO 70 MPH COULD OCCUR THEN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED MONDAY.

Nearby

Wind Advisories in California, 2006Wind Advisories in Nevada, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.